Ethambutol induced optic neuritis in two brothers

Gupta, P.R.; Purohit, S.D.; Sharma, R.G. and Agarwal, K.C. (1984) Ethambutol induced optic neuritis in two brothers. Indian Journal of Tuberculosis, 31 (3). pp. 128-129.

Full text available as:

PDF - Requires Adobe Acrobat Reader or other PDF viewer.
112 Kb

Abstract

Two cases of ethambutol induced optic neuritis are reported. The patients were brothers. Both patients developed visual defects simultaneously while on ethambutol therapy in daily dosage of 20 mg. /kg. throughout. Zinc deficiency was possibly responsible for this.

EPrint Type:Article
Uncontrolled Keywords:Ethambutol, Optic Neuritis, Visual Defects, Therapy, Zinc Deficiency, Bilateral Coarse Crepitations, Male, Patients, Acid Fast Bacilli, Pulmonary Tuberculosis, Streptomycin, Isoniazid, Zinc Deficiency
Subjects:Eye Diseases > Optic Nerve Diseases > Optic Neuritis
Organic Chemicals > Hydrazines > Isoniazid
Nervous System Diseases > Cranial Nerve Diseases > Optic Nerve Diseases
Organic Chemicals > Amines > Polyamines
Respiratory Tract Diseases > Respiratory Tract Infections > Tuberculosis, Pulmonary
Carbohydrates and Hypoglycemic Agents > Carbohydrates > Glycosides > Aminoglycosides > Streptomycin
Persons > Patients
Inorganic Chemicals > Elements > Metals, Heavy
Respiratory Tract Diseases > Lung Diseases > Tuberculosis, Pulmonary
-Journal Repositories > Indian Journal of Tuberculosis
Inorganic Chemicals > Metals > Metals, Heavy
ID Code:2785
Deposited By:Mrs Naina Pandita
Deposited On:02 April 2008

Archive Staff Only: edit this record